MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient with primary osteoporosis and compression fracture underwent balloon kyphoplasty at l3 level.On (b)(6) 2017, intra-operative, after inflating balloon, the anterior part of the balloon broke while waiting for the cement to harden.The bone spur was at the part where the balloon broke.Pressure prior to rupture is 200 psi.After that, the placement site was cleaned and filled with bone cement.It is unknown if patient is allergic to contrast media.It is unknown if any fragments of balloon remains inside patient.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6896577
Report Number2953769-2017-00100
Device Sequence Number496636
Product Code HRX
UDI-Device Identifier00643169103061
UDI-Public00643169103061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1